Minnesota, 2005Flash Flood in Minnesota, May 12 to 13, 2005
May 12 to 13, 2005 · NWS FSD · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 12, 7:55 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, May 12, 7:55 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
855 PM CDT THU MAY 12 2005
.DISCUSSION...
GOING FCST IS PRETTY GOOD...HAVE MODIFIED SOME GRIDS AND UPLOADED
THEM. UPDATED THE ZFP TEXT EARLIER TO ACCOUNT FOR SHRA/TS OVER THE
ERN CWFA...AND WL LIKELY UPDATE IT AGAIN BETWEEN 9 AND 10 PM. NEW
NAM SHOWS A PRETTY DECENT H7 SHORTWV MOVG THRU THE ERN CWFA THIS
EVENING...NO SUPRISE SINCE SOMETHING FIRED OFF THE CONVECTION IN OUR
E EARLIER TONIGHT. IN ADDN...ANOTHER AREA OF RAIN AND ISOLD TS HAS
DEVELOPED IN NWRN NEB AND IS CURRENTLY MOVG NEWD. THAT IS LIKELY THE
LAST HOORAH OF THIS UPPER TROF AS IT PULLS EWD. THEREFORE ADDED SOME
CHC POPS AFT MIDNIGHT TO THE SW CWFA AND SLGT CHC AROUND THE HURON
AREA WITH ITS NEWD MOVEMENT. BACK TO OUR ERN CWFA...MORE CONVECTION
HAS REFIRED IN NW IA WITH THE AFOREMENTIONED SHORTWV MOVG THRU THIS
AREA. CONVECTION COULD CONT IN NW IA FOR ANOTHER 2 TO 3 HRS BEFORE
DISSIPATING. ALL OF THIS IS AIDED BY STRONG LOW LVL FRONTOGENSIS...
BASICALLY ALONG AND EAST OF A MARSHALL MN TO YANKTON LINE...REALLY
FOR A GOOD CHUNK OF TONIGHT. SOME SUBTLE THTE RIDGING ALSO EXISTS IN
THE EAST. DECIDED TO TAKE OUT THE -DZ IN OUR FAR WRN CWFA AS NOTHING
IN THE WAY OF WAA OR LIFT EXISTS IN THAT AREA ATTM...BUT AGAIN THEY
COULD GET SHRA LATER TONIGHT. A CALL OUT TO THE HON FSS CONFIRMED
THAT NO DZ IS FALLING ATTM...AND ALL VSBYS ARE 10SM IN OUR WEST. IN
ADDN WITH SFC WINDS TURNING TO THE NORTH IN THAT AREA...NOT REAL
CONDUCIVE FOR DZ.
MODIFIED SOME SKY/PCPN/POP GRIDS FOR FRIDAY. MODELS CONT TO SHOW THE
REMNANTS OF THE MID AND UPPER TROF MOVG THRU THIS AREA AND THERE IS
ENUF FORCING TO WARRANT SOME 20 OR 30 POPS AHEAD OF IT...COUPLED
WITH SOME DEEPENING MSTR ABV THE STRATUS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
MJF
Hazardous weather outlook, May 12, 9:54 AM CST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 AM CDT THU MAY 12 2005
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1054 AM CDT THU MAY 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Flash Flood, Jackson
- When
- May 12, 11:30 PM CST to May 13, 12:30 AM CST
- Where
- Jackson County, 1 mi S of Jackson
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.600, -95.000
Heavy rain caused a mudslide on Jackson County Road 23, with water and mud up to three feet deep.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, May 12, 2005$675,000 · F3 · 8 events
- Tornado and Hail in Texas, May 12, 2005$97,000 · F0 · 46 events
- Flood in Nebraska, May 12 to 15, 2005$200,000 · 1 event
- High Wind in Iowa, May 12, 2005$100,000 · 62 kt wind · 10 events
- Flash Flood and Hail in Texas, May 12 to 13, 20054.25 in hail · 53 events
- Flash Flooding and Hail in Kansas, May 12 to 13, 2005$30,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, May 12 to 13, 2005$29,000 · 2 in hail · 21 events
- Flash Flood and Damaging Winds in Kansas, May 12 to 13, 2005$26,000 · 61 kt wind · 3 events
- Flood and Hail in Kansas, May 12 to 13, 20051 in hail · 19 events
- Hail and Damaging Winds in Kansas, May 12, 20051.75 in hail · 15 events
- Heavy Snow in Montana, May 12, 200511 events
- Flash Flood in Nebraska, May 12, 20051 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453422.